U.S. doctors online nowAsk doctors free
ZA
A 23-year-old female asked:

I'm 23 on atenolol because my heart is beating too hard bp 120/80 mum has hypertension, i'm stressed and almost always sick... should i drop the meds?

1 doctor answer2 doctors weighed in
Dr. Dean Giannone
Internal Medicine 25 years experience
Hard to tell. : Your Atenolol is a very non-specific treatment recommendation in this context. Was there ever a reason discovered as to why your heart is “beating too hard”? I could not recommend stopping the medication without knowing why your heart is beating too hard in the first place. That being said, once a reason is discovered there might be a more specific treatment regimen available.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.